MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS REVERS RASP/TRIAL STEM - SIZE 6; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. UNIVERS REVERS RASP/TRIAL STEM - SIZE 6; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number UNIVERS REVERS RASP/TRIAL STEM - SIZE 6
Health Effect - Clinical Codes Bone Fracture(s) (1870); Patient Problem/Medical Problem (2688)
Date of Event 08/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was requested/is expected but has not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that during a reverse total shoulder, the surgeon sized the humeral stem and decided to use the ar-9501-06p the arthrex univers revers humeral stem size 6.The outer package was opened and placed in the sterile field.The surgeon was reaming to prep for the cup to go with the stem, and after reaming he attempted to do a trial and reduce the shoulder.The surgeon felt that he needed the trial to go deeper.The surgeon used a broach to obtain more depth, and while going deeper with the broach the humerus fractured.After the humerus fractured, the surgeon sized up on the broach to get a better fit.An ar-9501-07p, arthrex univers revers humeral stem, size 7 was brought in to complete the procedure successfully.The rep stated that the bone quality of the patient was soft and fragile.Additional information has been requested regarding the broach.Additional information received on 09/07/2018: the rep provided the part and lot number (ar-9510-06 / lot: 250130401) of the broach that was used during the procedure that caused the humerus fracture.
 
Additional Manufacturer Narrative
The complaint on the device cannot be confirmed.At this time, it cannot be determined if the device may have caused or contributed to the patient¿s experience.During material and dimensional analysis, the ar-9510-06 met all as-received specifications.

Brand Name
UNIVERS REVERS RASP/TRIAL STEM - SIZE 6
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7873300
Report Number1220246-2018-00642
Device Sequence Number19351858
Product Code LXH
UDI-Device Identifier00888867061668
UDI-Public00888867061668
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K170414
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNIVERS REVERS RASP/TRIAL STEM - SIZE 6
Device Catalogue NumberAR-9510-06
Device Lot Number250130401
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2018
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer08/30/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date12/18/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;